Pustular Allergic Contact Dermatitis caused by colophonium i
Now open: Certificate Course in Management of Covid-19 by Govt. Of Gujarat and PlexusMDKnow more...Now open: Certificate Course in Management of Covid-19 by Govt. Of Gujarat and PlexusMDKnow more...
Allergic contact dermatitis (ACD) from epilating products is an emerging problem. The clinical appearance of an ACD can be atypical, maybe pustular looking like acute generalized pustulosis.

A 40-year-old non-atopic woman presented with a recent pruritic pustular eruption 15 hours after wax epilation reported while applying a dispersible paracetamol (DOLIPRANE®) and BIAFINE® cream after the face waxing. There was a history of immediate allergic reaction type urticaria and angioedema to paracetamol administered orally. Dermatological examination revealed erythematous edematous plaques with multiple pustules involving the eyebrow, the peri-orbicular region, and the upper lip associated with marked pruritus.

The skin biopsy showed acanthosis and spongiosis with superficial vesicle containing neutrophils. The underlying dermis contained a perivascular, inflammatory infiltrate. The patient was treated with a short course of topical corticosteroids. A resolution of the eruption was obtained in few days. The patient was patch tested with Standard European baseline series, DOLIPRANE® and BIAFINE® cream applied in Finn Chambers® on Scanpor® tape.

DOLIPRANE® patch test was performed with DOLIPRANE® 30% pet. and 30% aq. The patch tests were applied on the upper back for 2 days. Readings were performed on the day 2 and D3. Patch test results were positive for colophonium (++/+++). Patch tests with DOLIPRANE® and BIAFINE® cream were negative. Oral provocation test with DOLIPRANE® was negative. The wax epilation product used was found to contain colophonium. Pustular allergic contact dermatitis caused by colophonium was diagnosed.

Source: https://onlinelibrary.wiley.com/doi/abs/10.1111/cod.13695?af=R
Like
Comment
Share